Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 14, NWS St. Louis, MO

August 26, 2006Cole County, Osage County, Missouri

NWS St. Louis, MO issued this flash flood warning at Aug 26, 2006, 6:48 AM CDT for Cole County, Osage County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2006, 6:48 AM CDT (11:48 UTC)
Expired
Aug 26, 2006, 10:45 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Cole County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 9:00 AM CDTHEAVY RAIN 5.221 S Jefferson City, MOAMOUNT DURING 24 HOUR PERIOD ENDING AT 900 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 261153
FFWLSX
MOC051-151-261545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLE COUNTY IN CENTRAL MISSOURI
  OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 1045 AM CDT

* AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT 2 TO 4 INCHES OF RAIN HAS FALLEN ALONG A LINE FROM NEAR LINN 
  IN OSAGE COUNTY TO ST. THOMAS IN COLE COUNTY. THIS HAS RESULTED IN
  RAPID RISES ON AREA CREEKS AND STREAMS AND THE MARIES RIVER.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE THIS 
MORNING IN THE WARNED AREA.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3837 9242 3832 9172 3870 9167 3855 9207
      3866 9236

$$

GLASS
1 follow-up statement
000 
WGUS73 KLSX 261500
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT SAT AUG 26 2006

MOC051-151-261507-
OSAGE MO-COLE MO-
957 AM CDT SAT AUG 26 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COLE AND OSAGE
COUNTIES...

THE STORMS WHICH PRODUCED THE HEAVY RAINS EARLIER HAVE WEAKENED.

RAINFALL AMOUNTS OF 2 TO 3 INCHES WERE COMMON FROM JEFFERSON CITY TO 
RICH FOUNTAIN. HOWEVER THE RAIN HAS ENDED FOR THE TIME BEING.  
CONDITIONS WHICH CREATED THE OVERNIGHT RAINS STILL REMAIN AND
THEREFORE THIS AREA WILL LIKELY EXPERIENCE MORE RAINS THROUGH
THE WEEKEND. THE GROUND WAS DRY FROM LATE SUMMER LACK OF RAIN...
HOWEVER IT IS NOW BECOMING SATURATED AND ANY ADDITIONAL RAINFALL
COULD CREATE MORE SIGNIFICANT PROBLEMS TO THE AREA.

KEEP ABREAST OF LOCAL CONDITIONS IN YOUR AREA AND LISTEN FOR
THE LATEST FORECASTS OR POSSIBLE WARNINGS.

MOTORISTS SHOULD USE CAUTION WHEN APPROACHING AREAS THAT EXPERIENCED 
HIGH WATER LEVELS.

LAT...LON 3837 9242 3832 9172 3870 9167 3855 9207
      3866 9236

$$

PEDIGO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:57 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 26, 1:57 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
157 AM CDT SAT AUG 26 2006

.DISCUSSION...
LARGE MCS OVR ERN KS AND NWRN QUARTER OF MO WILL MOVE EWD THRU MUCH
OF THE CWA THIS MRNG AND PLAN TO GO WITH HIGH POPS THIS MRNG
ESPECIALLY OVR THE NRN AND WRN PTN OF THE CWA.  THIS MCS MAY LEAVE
AN OUTFLOW BNDRY ACRS THE SRN PTN OF THE CWA FOR NEW CONVECTION TO
DVLP ALNG THIS AFTN INTO THE EVNG...WITH ACTUAL SLOW MOVG SYNOPTIC CDFNT
STILL ACRS NRN MO. WILL LIKELY FOLLOW THE NAM SOLUTION AS THE GFS
HAS FEEDBACK PROBLEMS ALREADY BGNG AT 6 HRS AFT FCST
INITIALIZATION. A LOT OF UNCERTAINTY TGT AS TO WHERE CONVECTION
WILL INITIATE. NAM MDL HAS A SLY LLJ FOCUSED INTO WRN AND CNTRL KS
WITH A SWLY LLJ AIMED AT THE OH VLY REGION. EVEN WITHOUT STG LOW
LVL FRCG OVR OR NR CWA ASSOCIATED WITH A LLJ TGT WE SHOULD STILL
HAVE SCT CONVECTION ALNG CDFNT SAGGING SLOWLY SEWD THRU THE CWA
PLUS MDLS CONT TO SHOW WK SHRTWVS MOVG EWD THRU NRN MO. BEST
THREAT OF CONVECTION SHOULD SHIFT TO THE SRN HALF OF THE CWA ON
SUN AS THE CDFNT SAGS SWD INTO SRN MO. THIS FRONT MAY ACTUALLY
MOVE BACK NWD SLIGHTLY SUN NGT WITH APPROACH OF MID LVL LOW MOVG
E-NEWD INTO THE NRN PLAINS. NAM MDL HAS THE BEST QPF OVR THE NRN
PTN OF THE CWA LATE SUN NGT N OF SFC FNT AND ALNG E-W 850 MB FNT
ACRS THE IA MO BORDER WITH RELATIVELY STG 850-700 MB WAA OVR THIS
FNT OVR NRN MO SRN IA AT 12Z MON. NAM MDL INCRS THE K INDICES TO
NR 40 OVR MUCH OF THE CWA BY 12Z MON. GOOD POTENTIAL OF CONVECTION
SHOULD CONT ON MON AS NAM MDL DEPICTS FAIRLY STG SFC MOISTURE CNVG
ALNG SFC FNT ACRS CNTRL MO AT 18Z MON. WITH PLENTY OF CLOUD CVR AND
CONVECTION EXPECTED...DAYTIME HIGH TEMPERATURES SHOULD RANGE FROM
ONLY ARND 80 DEGREES OVR THE NRN PTN OF THE CWA TO THE MID TO UPR
80S OVR THE SRN PTN OF THE CWA THE NEXT FEW DAYS.

GKS

&&

.AVIATION...
FOR THE 06Z TAFS...MCS HAS DEVELOPED PER EXPECTATIONS OVER WRN MO
AND SERN KS...AND THIS IS EXPECTED TO ALL HEAD EWD THRU THE FA DURING
THE NEXT 12 HOURS OR SO...LARGELY EXITING THE FA BY 18Z. SOME
GUSTY WINDS ARE POSSIBLE WITH THE INITIAL SHOT OF TSRA...WITH RAIN
THEN CONTINUING FOR THE NEXT 6 HOURS OR SO AFTER IT MOVES IN.

LOWER MVFR/IFR CIGS EXPECTED WITH THE MCS AND FOR THE NEXT SEVERAL
HOURS AFTERWARDS...AND WITH FROPA FOR KUIN/KCOU ON SATURDAY
AFTERNOON...LOWER CIGS TO CONTINUE NEARLY UNABATED.

ONCE THE MCS MOVES OUT BY 18Z OR SO...NEXT CHANCE FOR ORGANIZED
RAIN WILL BE OUT AHEAD OF SLOW MOVING CDFNT...OVER THE STL METRO
AREA AND AREAS S AND E FOR SATURDAY EVENING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 26, 5:46 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CDT SAT AUG 26 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
546 AM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD
TO GROUND LIGHTNING...STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SUNDAY THROUGH
MONDAY NIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH
THE REGION. THERE IS A POTENTIAL OF HEAVY RAINFALL WITH THE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.

GKS

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.